Jump to content

jennyg97

Members
  • Content Count

    25
  • Joined

  • Last visited

Community Reputation

0 Neutral

About jennyg97

  • Rank
    Member
  1. I don't have much to add to this conversation that hasn't already been said, but I wanted to specifically thank Sandy for her comments, particularly the suggested phrasing for talking to doctors who disagree with a diagnosis. This seems like an exceedinigly reasonable approach and I can see how it would come off less defensive and conflictual than other approaches. Thanks for sharing your experience!
  2. I think symptoms can change based on a variety of factors like medications, food intake, and the like, although I don't fully understand them. I normally faint, but lately have been having vomiting episodes rather than or just following fainting. In both cases, I normally break out into a cold sweat, get really dizzy/nauseous and it feels like everything around me turns to the consistency of mud; walking becomes exceedingly difficult (sometimes impossible) and I begin to move in slow motion, with every movement seeming to take more energy than I can muster. I will be interested to hear how t
  3. I was on florinef for several years and was the most stable I've ever been. However, be aware that this medication can cause issues with your potassium levels. Your doctor should have your potassium tested within a short period after starting the medication to ensure that you are not losing too much. I had to be on prescription potassium supplementation as long as I took this medication (and was hospitalized once when they increased my florinef dosage without increasing my potassium supplementation). The only reason I am not currently taking it is a bone density problem (associated with ano
  4. I agree with what everyone else said about the humidity. It sounds like it may be the culprit in your daughter's case. For me, it's also a question of air movement. I might be freezing cold, but when the heavy air is still, it seems to be stifling. The easiest/cheapest way I deal with this is to have a fan that circulates the air. If that doesn't help sufficiently, you might try a dehumidifier. Good luck!
  5. Actually, thanks for raising another point of confusion. Is it sodium chloride (salt) that we need or just sodium? My understanding is that it's the sodium we need, but salt is the easiest way for us to get it. My salt tablets have only 180 mgs of sodium each. My understanding is that 1000 mgs = 1 g, so 452 mgs of sodium chloride/salt is almost 1/2 a gram of salt.
  6. Wow! This gives me a lot of hope. I had never heard of the possibility of recovery. I was first diagnosed 12 years ago and have had many ups and downs in my condition. Right now, I'm in a pretty severe down. But even in the "ups" I've never been off meds and no one's ever raised the possibility. What kind of drs are you seeing that are giving this kind of prognosis? Are they specialists in the field?
  7. I had thought I'd been doing a pretty good job of salt loading - adding salt to everything, drinking salty drinks and the like. But in my recent downturn of the last few months, I started doing more research and learned that some of the newer research is recommending an intake of as much as 8 GRAMS of salt. I believe this is included in the Levine Protocol. Hard as I've tried, I don't think I've ever made it anywhere close, despite taking 5-6 salt tablets per meal, upon awakening and before bed. So I was just curious how much we're talking about when people say they are eating a lot of sa
  8. Although I haven't been on two of the three medications you list here, I did want to jump in and suggest you talk to your doctor about adding one medication at a time. That way you will be able to tell which medication is actually helping (assuming one of them does). I have not been on mestinon, so I hope others will jump in here with their experiences. I've also not been on toprol, but I've been on atenolol, another beta blocker, for years. It's helped keep the high heart rates down and I haven't gained any weight on it, so maybe toprol is the same. As for florinef, I loved it. I was most
  9. I'm sorry he's having such a tough time. I first got sick when I was in high school and missed 65 days of school each in my junior and senior years. For me, getting up earlier actually helps me. It gives my body more time to adjust to being awake before I am taxing it by heading out the door. I try to get up around 4:30 so I can be at work by 8. Of course, in the worst times, this doesn't always happen. But I find that I do better with that early morning adjustment period. I hope it works for your son too.
  10. Heather, Thanks for your input on Mayo and on Rochester. I'm sure I'll have more questions as it gets closer. I'll be in touch. And hopefully I'll hear from some of the people who have been through the POTS clinic too. Thanks again! Jenny
  11. This is such a hard call - agonizing really. I feel your pain. It's tough because the less you do, the less you are able to do. But at the same time, if you push too much, then you are also able to do less. Are there any other options like part time work or telecommuting? Maybe going into the office for a few hours a couple of days a week, with some flexibility on which days? This kind of flexibility can make a huge difference and help you maintain some sense of normalcy and positivity. For me, I get a lot of my satisfaction out of work, so when I can't do it, or can't do it well, it bec
  12. I'm totally with you on hating to go to the dr. I have a list as long as my arm of tests I am supposed to do on a regular basis - things we are "watching." And I just don't even want to know at this point. If I can't see them, they can't see me, right? Although I don't have an answer to your low blood sugar question, it's a topic that interests me and I appreciate your posting the topic. In one of my recent fainting spells, paramedics said my blood sugar was a little low - 62. This was not a fasting blood sugar. I wasn't sure what it meant and aside from forcing me to drink some apple ju
  13. thanks, Jana. I just got the call on Friday that my appointment is set for November. I am nervous and excited all at once. I've kind of always held Mayo out there as my last hope - something to hold onto for the future. But now I'm scared that I will go and they won't be able to help me. And then my last hope will be gone. I'm trying to think positively, of course, but I landed in the hospital again on Friday. And that always gets me a little down. I wish I'd known Scottsdale was an option, as I have family in Arizona, but no one in Minnesota. I just thought I needed to go to MN because
  14. Thanks! I may try the half midodrine tomorrow. Have to wait until Tuesday for the norpace to come in. But I can't sit around doing nothing. I feel like my life and my capabilities are slowly slipping away a little bit every day. I don't think I can handle another weekend like this one. And I can't handle another ambulance ride. Or another hour of distressed breathing. Or the nausea. Or the fatigue. Or any of it. Can't I please just take a vacation?
  15. Thanks for the responses. I must be super sensitive, because the dose I am on is only 2.5 mgs. I had another really bad episode last night that landed me in the hospital (again) so I may try the midodrine again tomorrow. I am also awaiting a prescription for norpace. Has anyone tried that before? I used it after I was first diagnosed about 12 or so years ago, before my pacemaker was implanted, and it worked well until it lost its effectiveness. So it's probably worth another shot, right?
×
×
  • Create New...